PDA

View Full Version : Antidepressants



hippimom2
09-02-2005, 12:32 PM
When I first got sick, my doctor recommended trying an antidepressant for fatigue and pain. Initially I didn't want to try it, but then I started feeling so awful physically and emotionally that I decided to give it a try. So far I have tried Effexor, Zoloft, and Cymbalta. There was adequate time between each trial for each drug to get out of my system. With Effexor, my body crashed and I had to quit it. With Zoloft I started to get muscle tremors and then during the night I started having hallucinations (needless to say I quit Zoloft right as soon as that happened). I started out on the lowest dose of Cymbalta (20mg) and for the first few days I was very hopeful and excited. I would get a little boost of energy and felt better than I had in almost a year. However, I weird dreams and messed up sleep. The longer I took Cymbalta (I took it for a total of 5 weeks) the more disconnected I felt from the world. I felt like there was a glass wall between myself and everyone else. I work in the counseling field, so that definitely did not help me at my job. I also began to get some tremors again and I no longer felt any energy, I just felt sluggish. I was so happy the day I quit taking it, yet upset that something I had been so hopeful about had been unsuccessful.

I don't know if anyone else has had similar problems or if anyone knows of an antidepressant with fewer side effects. MAybe I am just really sensitive to them and will be unable to tollerate any of them. To be honest I'm afraid to try any others, but am also desperate for something that might help me feel better.

andyman
09-03-2005, 05:35 AM
hippimom2:

I understand. Between the lupus and the other medications you end up taking it can get ugly sometimes. I know for me that I can sometimes nothing can just set me off a bit and I start tearing up. It's another unfortunate aspect of this thing we need to deal with.

I have also found that medications can throw other things out in our bodies and that can create or contribute other things. I'm not saying it's definitely a nutritional thing, but it would be worth checking out.

I have done some looking into the antidepressent thing. What I have found out is that they have no test at all to really find out what you need and how much you need. Additionally, in the case of antidepressants, the side affects can actually be worse than what you are already going through.

I would see if you can find a nutritionist, or better yet, an medical doctor that is versed in nutrition. That may end up being a much better route for you.

In the meantime, realize you are not alone and do whatever you can to keep yourself positive. It's much easier said than done but I think it's one of the most important things that we need to check off on our list of things to do every day.

I hope this helps.

Andyman

hippimom2
09-03-2005, 11:37 AM
Thanks andyman. I like exploring the nutritional option. I'm into reading about and finding out about nutrition anyway. When I was able to do long distance running I read about sports nutrition all the time. This would definitely be worth looking into. I'd really rather not take antidepressants, but doctors like to push them.

Amanda109
09-03-2005, 08:12 PM
I took Zoloft, and it made me literally want to murder ppl.
I also took a few others, that didn't work for me.
I've been taking Lexapro for about 4 to 6 months, and It really has worked for me. No more crying, no feeling sorry for myself, Ive been a lot more energetic. I highly recommend trying it.

purplegirl
10-25-2005, 10:00 AM
I have been taking Effexor and have been fine. I have not noticed any thing but vivid dreams. Maybe you can try Paxil! I hope that you find something that will help you.

linksrus
11-15-2005, 02:07 PM
I have been taking Zoloft for the entire 5 years since I was diagnosed with Lupus. I started off with 25mgs, then 50, 100 and now I am at the maximum of 200 mgs a day. Zoloft has been terrific for me. Before I started taking it I was depressed, suicidel and just didn't feel of use anymore.

I am no longer suicidel, no longer get depressed. I have been able to do things now that I couldn't do before I started Zoloft. It has been a lifesaver for me. The side effects during the first couple of weeks of taking Zoloft, the dreams, wanting to murder someone etc. go away after a few weeks and the results from Zoloft are far, far worth a couple weeks of weirdness!

Rich Morris :)

linksrus
11-15-2005, 04:00 PM
I have been taking Zoloft for the entire 5 years since I was diagnosed with Lupus. I started off with 25mgs, then 50, 100 and now I am at the maximum of 200 mgs a day. Zoloft has been terrific for me. Before I started taking it I was depressed, suicidel and just didn't feel of use anymore.

I am no longer suicidel, no longer get depressed. I have been able to do things now that I couldn't do before I started Zoloft. It has been a lifesaver for me. The side effects during the first couple of weeks of taking Zoloft, the dreams, wanting to murder someone etc. go away after a few weeks and the results from Zoloft are far, far worth a couple weeks of weirdness!

Rich Morris :)

Taff in Oz
11-26-2005, 02:36 AM
Back in 1994 I was given Prozac to take... did not agree with me..Then they tried Zoloft like you I did not like them either, but were a little better than prozac and was on them for 18months... I had constant headaces tight jaw and grinding teeth..... After the 18 months was on nothing until now... And honestly the tables they have given me, I find a miracle in comparrison......... They help me sleep at night, and also lift the mind...... So far so good, no side effects at all!!They are called AVANZA been on them 9 days with no side affects noticed... I take a 1x30 mg tablet at night......So far so good......... Hope this will be of some help to you........... Taff in Oz (Janyce)

Taff in Oz
11-26-2005, 02:44 AM
Back in 1994 I was given Prozac to take... did not agree with me..Then they tried Zoloft like you I did not like them either, but were a little better than prozac and was on them for 18months... I had constant headaces tight jaw and grinding teeth..... After the 18 months was on nothing until now... And honestly the tables they have given me, I find a miracle in comparrison......... They help me sleep at night, and also lift the mind...... So far so good, no side effects at all!!They are called AVANZA been on them 9 days with no side affects noticed... I take a 1x30 mg tablet at night......So far so good......... Hope this will be of some help to you........... Taff in Oz (Janyce)

madthumbs
12-22-2005, 08:48 PM
Seratonin Reuptake Inhibitors...

People are blaming video games, music, tv, movies and everything but these for the outbreak of teen violence. It's Paxil, Zoloft, Prozac, etc that's causing this! These chemicals cause PERMANENT changes! They are addictive! There are withdrawals! They kill brain cells!

I've suffered with depression most of my life! These pills did not cure! They made me indifferent! Eating better, walking, drinking spring water, stress reduction etc WORKED! Those pills can't compare to being cured, and they're certainly dangerous to your well being as well as others.

hippimom2
12-23-2005, 05:55 AM
I have come to the conclusion that for whatever reason, my body and brain do not react well to the SSRI anti depressants. I have tried Cymbalta since I last posted about antidepressants and I again had terrible side effects. A few weeks ago I added neurontin for pain and it has been a real blessing. It has given me so much relief and a better quality of life. I know neurontin doesn't agree with everyone either, but it has been great for me. It's interesting how these meds affect us each so differently.

jaynedarcy
08-04-2006, 10:52 AM
Anti-depressants are tough. They work, in some folks, and not in others. After 8 years of docs trying to find anti-depressants for me, I finally said to stop. I've tried almost all the ones mentioned above except Cymbalta. What bothered me most about them was that they killed my imagination. That's not acceptable.

I have work to do nutrition-wise as I've only recently learned, through this board, that my high-protein diet doesn't really help me much.

I am trying an anti-anxiety medication, though. Four days on it. The side effects are sleepiness and light headedness for about an hour or so, and then the day is a breeze. It's called Buspirone.

Laura07
08-07-2006, 09:47 AM
I took Zoloft, and it made me literally want to murder ppl.
I also took a few others, that didn't work for me.
I've been taking Lexapro for about 4 to 6 months, and It really has worked for me. No more crying, no feeling sorry for myself, Ive been a lot more energetic. I highly recommend trying it.
Just curious what dosage you are on. I am on 10mg, and am still really depressed. But I had problems with that before the diagnosis too. I am going to ask my doctor to up my dosage and see if that works.

Laura07
08-09-2006, 11:42 PM
well, I started on 20mg of Lexapro today, so I'll keep you guys updated and hopefully I start feeling more chipper soon. :)